Cytarabine (Cyt) is an antimetabolite used primarily in the treatment of leukemia, and both immediate and delayed hypersensitivity reactions have been reported. We studied a 9-year-old girl with lymphoblastic leukemia, who developed three anaphylactoid reactions during Cyt treatment courses over a 1-year period. Three years later, Cyt was required again. Although a skin test was negative to Cyt at the concentration of 4 micrograms/ml, we decided on placebo-controlled administration of the drug. The Cyt was well tolerated, and urine values of N-methylhistamine showed no important variations throughout this period compared to those during the placebo administration. Skin tests carried out 14 days after the study were positive at the concentration of 4 micrograms/ml. The history of different episodes of allergic reactions to Cyt, the last one being the most severe, indicated the possible participation of an immediate hypersensitivity phenomenon, but because no studies had been carried out initially, we could not establish the presence of IgE antibodies. These results indicate that good tolerance existed after the control administration procedure. The long interval, 3 years, between the allergic episode and our protocol and the appearance of a positive skin test 14 days after the protocol indicated that the subject had lost sensitivity and become resensitized after the controlled administration procedure.